Alert archive / California / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 3, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Oct 26, 1996, 4:27 AM PDT for San Diego County, California. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 1996, 4:27 AM PDT (11:27 UTC)
- Expired
- Oct 26, 1996, 5:30 AM PDT
- In force
- 63 min
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County San Diego County, CA
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 11.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1425 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSAN 261132 SVRSAN CAC073-261230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 427 AM PDT SAT OCT 26 1996 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 530 AM PDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST CALIFORNIA ...SOUTHWESTERN SAN DIEGO COUNTY FOR MARINE INTERESTS ON THE COASTAL WATERS FROM SAN DIEGO AND SOUTH TO MEXICO... DOPPLER WEATHER RADAR INDICATED A SEVERE THUNDERSTORM WAS OCCURRING OVER CHULA VISTA AND WAS MOVING SOUTH INTO MEXICO. THIS STORM WAS MOVING QUICKLY AND WILL BE OUT OF THE SOUTH PART OF SAN DIEGO AND INTO MEXICO WITHIN THE NEXT HOUR. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO xDON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. WHITLOW/EVANS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 1:34 AM PDT, 2 hours 53 minutes earlier.
Area forecast discussion, Oct 26, 1:34 AM PDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 130 AM PDT SAT OCT 26 1996 88D SHOWING THREE LINES OF SHOWERS WITH EMBEDDED TS MOVING NW-SE ATTM DOWN HERE. DOES NOT LOOK LIKE ANY SGNFT RAINFALL AMOUNTS ARE GOING TO HAPPEN AS STORMS WERE MOVING RAPIDLY SE. SAT LOOP SHOWS AREA OF CLDS OVR LA BASIN AND IT SHOULD ROTATE SE THROUGH SAN CO THIS MORN. STRONGEST WINDS WERE NR THE COAST ATTM. JET MAX SHIFTS TO OVR NORCAL BY THIS AFTN AND SFC GRADS WILL BE NW-N TDA. SFC GRADS TURN TO NE ON SUN BUT QUITE WEAK FOR SRN SOCAL...A LITTLE STRONGER OFSHR ON MON. PAIR OF VORT MAX'S FCST OVR SOCAL THIS MORN WITH WI UPR LVL LOW OVR SOCAL-AZ BORDER. LOW IS FCST TO REMAIN IN ABOUT THE SAME LOCATION THRU MON MORN...LIFTING NE MON AFTN. 540 THKNS LINE ALL ALONG THE COAST OF SOCAL THIS MORN SHOULD BRING THE SNOW LVL DOWN TO 3-4K AND MAYBE LOWER. COULD GET SOME GOOD ACCUMULATIONS IN THE HIGHER ELEVATIONS TDA...POSSIBLE SNOW ADVISORY... BUT MODELS SHOWING NOT MUCH OF A DROP IN 85H TEMPS BTWN NOW AND THIS MORN AND AFTN. MODELS NOT SHOWING ANY DYNAMICS FOR TDA WI NVA OVR THE AREA. STRONG COLD SYSTEM SHOULD PROVIDE SOME DYNAMICS MAINLY OVR MTNS TODAY. MODELS SHOW THE LOW WILL HANG AROUND THROUGH MON MORN AND MAYBE GET SOME NE WINDS ON MON AND UPR LVL FLOW BECOMES STRONGER OVR SOCAL AND SFC GRADS GO NE BUT RATHER WEAK. SAN BB 063/050 062/047 065 13323 SGX BB 065/045 063/042 067 13323 RAL BB 065/035 062/032 067 13424 L35 BB 035/018 03N2/018 038 13836 PSP BB 068/046 065/040 069 13111 WHITLOW
In the hours before
Special weather statement, Oct 26, 2:42 AM PDT, 1 hour 45 minutes before
CAZ011-020-261130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 230 AM PDT SAT OCT 26 1996 ...STRONG THUNDERSTORM WITH LOCALLY HEAVY RAIN MOVING INTO THE COAST... THE MIRAMAR DOPPLER RADAR SHOWED A STRONG THUNDERSTORM HAD DEVELOPED AND IT WAS JUST MOVING INTO THE COAST NEAR DEL MAR AND ENCINITAS. THIS STORM WAS MOVING SOUTHEAST AT 15 MPH. THE RADAR ALSO SHOWED RAINFALL RATES NEAR AN INCH PER HOUR. THERE MAY ALSO BE STRONG GUSTY WINDS WITH THIS STORM. THIS STORM IS FAST MOVING AND IT SHOULD MOVE THROUGH AND DISSIPATE WITHIN THE NEXT TWO HOURS. THERE MAY BE LOCAL STREET FLOODING AND DRIVERS SHOULD TRAVEL CAUTIOUSLY. WHITLOW/EVANS
Special weather statement, Oct 26, 3:24 AM PDT, 1 hour 3 minutes before
CAZ011-020-261230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 315 AM PDT SAT OCT 26 1996 ...THE STRONG THUNDERSTORM HAS MOVED OVER THE MIRAMAR AREA... THE MIRAMAR DOPPLER RADAR AND WEATHER OBSERVATIONS SHOWED THE STRONG THUNDERSTORM HAD MOVED TO THE MIRAMAR AREA AND IT WAS ALSO PRODUCING HAIL. THIS STORM WAS STILL MOVING QUICKLY. THE RADAR ALSO SHOWED RAINFALL RATES NEAR AN INCH PER HOUR. THERE MAY ALSO BE STRONG GUSTY WINDS WITH THIS STORM. THIS STORM IS FAST MOVING AND IT SHOULD MOVE THROUGH AND DISSIPATE WITHIN THE NEXT TWO HOURS. THERE MAY BE LOCAL STREET FLOODING AND DRIVERS SHOULD TRAVEL CAUTIOUSLY. THUNDERSTORMS AND SHOWERS WITH SMALL HAIL ARE CONTINUING TO DEVELOP OVER THE OCEAN AND WERE MOVING INLAND. THIS IS EXPECTED TO CONTINUE THROUGH THIS MORNING AS A DEEP COLD UPPER LEVEL LOW PRESSURE SYSTEM SHIFTS OVER SOUTHERN CALIFORNIA TODAY. WHITLOW/EVANS
Nearby
Severe Thunderstorm Warnings in California, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.